Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 11, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 9, 2004, 3:06 PM EDT for Essex County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 3:06 PM EDT (19:06 UTC)
- Expired
- Jun 9, 2004, 4:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Essex County, NY
The radar
The Burlington radar (KCXX), 66 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 11:20 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 091906
SVRBTV
NYC031-092000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
306 PM EDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESSEX COUNTY IN NORTHERN NEW YORK
* UNTIL 400 PM EDT.
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM JAY TO
WILMINGTON TO RAY BROOK TO 26 MILES WEST OF RAY BROOK...MOVING
EAST AT AROUND 30 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR RAY BROOK...JAY...LAKE PLACID AROUND 310 PM EDT
NEAR LEWIS...KEENE VALLEY...KEENE AROUND 330 PM EDT
NEAR WADHAMS...ELIZABETHTOWN AROUND 340 PM EDT
NEAR UNDERWOOD AROUND 400 PM EDT.
IF YOU ARE CAUGHT OUTSIDE DURING THUNDERSTORMS...SEEK SHELTER IN A
DITCH. CROUCH DOWN LOW TO THE GROUND AND COVER YOUR HEAD.
LAT...LON 4404 7427 4411 7427 4414 7410 4434 7412
4438 7396 4438 7360 4444 7339 4433 7335
4407 7345 4382 7343 4381 7381
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:45 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 9, 10:45 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1045 AM EDT WED JUN 9 2004 .SHORT TERM...ACTIVE WEATHER DAY WITH SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS. NUMEROUS REPORTS OF TREES DOWN FROM SQUALL LINE THAT MOVED THROUGH THE NORTHERN HALF OF THE CWA TODAY. MORE THUNDERSTORMS FIRING IN THE NORTHERN ADIRONDACKS. PRE FRONTAL TROUGH/CONVERGENCE ZONES LIES EAST-WEST ACROSS THE NORTHERN ADIRONDACKS AND THE NORTHERN THIRD OF VT. THE EARLIER LINE OF THUNDERSTORMS RODE ALONG THIS CONVERGENCE ZONE...FEEDING ON HIGHER CAPES IN THE WARM AIR AND HIGH DEWPOINTS. SECONDARY AREA OF STORMS HAS FORMED A LITTLE FURTHER SOUTH...POSSIBLY ALONG OLD OUTFLOW BOUNDARY PUT DOWN BY THE FIRST LINE. EXPECT THESE STRONG STORMS TO CONTINUE AS LONG AS THE SURFACE HEATING CONTINUES. THEN COLD FRONT TO MOVE THROUGH LATER THIS EVENING/OVERNIGHT...TRIGGERING ONE LAST ROUND OF SHOWERS AND THUNDERSTORMS. WENT WITH LIKELY POPS/TSTMS THIS EVENING...THEN POPS TAPERING TO CHC AND TSTMS CHANGING TO SHOWER/THUNDERSTORMS BY MORNING. NO CHCS ANYWHERE THURSDAY MORNING EXCEPT MORNING CHCS IN RUTLAND/WINDSOR COUNTIES. AFTER THAT...HIGH PRESSURE BUILDS IN WITH DRY RH FOR THURSDAY THRU SATURDAY. NOTICEABLY COOLER TEMPS...WITH 850MB TEMPS DOWN TO 6-8C PRODUCING MAX TEMPS IN THE UPPER 60S. COLD AIR ADVECTION PATTERN HOLDS IN PLACE THROUGH SATURDAY...THEN RETURN FLOW STARTS LATE SATURDAY AS THE HIGH FINALLY SHIFTS EAST. SOME COOL TEMPS POSSIBLE THURSDAY NIGHT...AND ESPECIALLY FRIDAY NIGHT WHEN MORE OF A RADIATIONAL SITUATION SETS UP. && .LONG TERM... SFC HI PRES SE OF NEW ENG SUN MOVS SLOLY E THRU THE PD WITH SLY FLO BCMG ESTABLISHED ACRS AREA MON INTO TUE. H/5 RDG SUNDAY MOVS E OF NEW ENG MONDAY. SHORT WAVES MOV NE ACRS NEW ENG/ SRN CANADA IN H/5 SW FLO MON AND TUE. THEREAFTER H/5 TROF BCMS ESTABLISHED ACRS WRN GRTLKS WED AND MOVS SLOLY E. ASOCD CDFNT NE-SW FM ERN QUE TO THE LWR GRTLKS RGN TUE MOVS SLOLY ACRS AREA TUE NGT AND ERLY WED. WL INDC DRY WX SUN BCMG CLDY LATE SUNDAY WITH CHC SHWRS. THEN CHC SHWRS/TSTMS MON AFTN THRU LATE TUE NGT...FOLLOWED BY DRY WX WED WITH FAIR AMT OF CLDS. .BTV WATCHES/WARNINGS/ADVISORIES... VT...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 5 PM EDT VTZ001>012-016>019 NY...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 5 PM EDT NYZ026>031-034-035-087 && HANSON/HOGAN
Hazardous weather outlook, Jun 9, 3:52 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 352 AM EDT WED JUN 9 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-100800- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 352 AM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VERMONT AND NORTHERN NEW YORK. .DAY ONE...TODAY: A COLD FRONT WILL MOVE SOUTH THROUGH THE NORTH COUNTRY TODAY...INTO THE EVENING HOURS. THE SUMMER-LIKE AIRMASS OUT AHEAD OF FRONT WILL PROVIDE THE MEANS FOR THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH STRONG GUSTY WINDS AND LOCAL HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 9, 1:25 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
125 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG WORCESTER 44.37N 72.55W
06/09/2004 WASHINGTON VT TRAINED SPOTTER
7 TO 8 INCH DIAMETER TREE BRANCHES SNAPPED OFF.
&&
MBLocal storm report, Jun 9, 2:12 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
212 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG FAIRFAX 44.67N 73.02W
06/09/2004 FRANKLIN VT OTHER FEDERAL
POWER LINES AND TREE LIMBS 6 INCHES IN DIAMETER DOWN.
REPORTED BY FAA WEATHER OBSERVER.
&&
MBLocal storm report, Jun 9, 2:16 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
216 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG GRAND ISLE 44.72N 73.30W
06/09/2004 GRAND ISLE VT BROADCAST MEDIA
8-10 INCH DIAMETER TREES DOWN.
&&
MBLocal storm report, Jun 9, 2:19 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG MILTON 44.64N 73.11W
06/09/2004 CHITTENDEN VT NWS EMPLOYEE
TREES DOWN ON HOUSE.
&&
MBLocal storm report, Jun 9, 2:20 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
220 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG WATERVILLE 44.68N 72.76W
06/09/2004 LAMOILLE VT TRAINED SPOTTER
LARGE LIMBS AND POWER LINES DOWN.
&&
MBLocal storm report, Jun 9, 2:41 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
241 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG STOWE 44.47N 72.69W
06/09/2004 LAMOILLE VT EMERGENCY MNGR
TREES DOWN IN STOWE, ONE FELL ON A PARKED CAR.
&&
MBThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:34 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 56 min |
| Jun 9, 2:42 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 63 min |
| Jun 9, 3:53 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 82 min |
| Jun 9, 4:27 PM EDT | Tornado Warning | BTV | St. Lawrence | 33 min |
| Jun 9, 5:20 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.